MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF NAV; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a premature ventricular tachycardia ablation with a navi-star¿ thermo-cool¿ electrophysiology catheter and the patient experienced cardiac tamponade that required pericardiocentesis.After ablation (first time and during first session) with a navi-star¿ thermo-cool¿ electrophysiology catheter, the patient's blood pressure decreased.Ablation was performed prior to pericardial effusion was confirmed.Pericardial drainage was performed, and the patient's blood pressure normalized.The procedure was completed without further ablation.The patient has fully recovered and did not require extended hospitalization.The physician's opinion on the cause of the adverse event is the procedure, however it is still unknown when the cardiac tamponade occurred.Atrial septal puncture was not performed.Steam pop was not confirmed.No abnormalities observed prior to or during use of the product.
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02-aug-2024, additional information was received, and it was clarified that a thermocool sf nav was involved in this event and not a navi-star¿ thermo-cool¿ electrophysiology catheter which was previously reported on the initial 3500a report.Therefore, d 1.Brand name and d 2a.Common device name have been updated.The lot number of 31039563l has been provided.Therefore, d4.Lot, d4.Expiration date, and h4.Device manufacture date have been updated.Full udi has been populated to field d4.Primary udi number based on the updated device details.Device evaluation details: it was reported that a patient underwent a premature ventricular tachycardia ablation and the patient experienced cardiac tamponade that required pericardiocentesis.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31039563l, and no internal actions related to the complaint were found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SF NAV
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19766414
Report Number2029046-2024-02392
Device Sequence Number19514293
Product Code LPB
UDI-Device Identifier10846835003154
UDI-Public(01)10846835003154(11)230518(17)260517(10)31039563L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Catalogue NumberBNI35BDH
Device Lot Number31039563L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GEN. KIT (JAPAN)
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight58 KG